Alert archive / California / Frost Advisories in 2012
Frost Advisory 37, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Sep 10, 2012, 11:49 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Oregon. It took effect at Sep 11, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 11:49 AM PDT (18:49 UTC)
- In effect from
- Sep 11, 2012, 3:00 AM PDT
- Expired
- Sep 11, 2012, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR
The radar
The Medford radar (KMAX), 90 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WWUS76 KMFR 101849 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1149 AM PDT MON SEP 10 2012 ...CHILLY WITH FROST POSSIBLE TUESDAY MORNING... .COOL HIGH PRESSURE WILL SETTLE IN OVER THE REGION TONIGHT INTO TUESDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S BY TUESDAY MORNING WITH FROST EXPECTED. ORZ030-031-102000- /O.CAN.KMFR.FZ.A.0014.120911T1000Z-120911T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 1149 AM PDT MON SEP 10 2012 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FREEZE WATCH. FREEZING TEMPERATURES ARE EXPECTED OVER PARTS OF THE AREA TONIGHT...HOWEVER FROST AND FREEZE PRODUCTS HAVE BEEN DISCONTINUED FOR THE REGION FOR THIS SEASON. $$ ORZ029-111100- /O.UPG.KMFR.FZ.A.0014.120911T1000Z-120911T1500Z/ /O.NEW.KMFR.FR.Y.0037.120911T1000Z-120911T1500Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 1149 AM PDT MON SEP 10 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 33 TO 36 DEGREES. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED BY FROST IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-084-111100- /O.UPG.KMFR.FZ.A.0014.120911T1000Z-120911T1500Z/ /O.NEW.KMFR.FR.Y.0037.120911T1000Z-120911T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITY OF...DORRIS 1149 AM PDT MON SEP 10 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 33 TO 36 DEGREES. * LOCATIONS INCLUDE: DORRIS...RURAL AREAS EAST OF MCCLOUD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED BY FROST IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
706 WWUS76 KMFR 110916 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 216 AM PDT TUE SEP 11 2012 ...CHILLY WITH AREAS OF FROST TUESDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S BY TUESDAY MORNING WITH AREAS OF FROST. ORZ029-111500- /O.CON.KMFR.FR.Y.0037.120911T1000Z-120911T1500Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 216 AM PDT TUE SEP 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: 33 TO 36 DEGREES. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED BY FROST IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ082-084-111500- /O.CON.KMFR.FR.Y.0037.120911T1000Z-120911T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITY OF...DORRIS 216 AM PDT TUE SEP 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: 33 TO 36 DEGREES. * LOCATIONS INCLUDE: DORRIS...RURAL AREAS EAST OF MCCLOUD. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED BY FROST IF NOT PROPERLY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
743 WWUS76 KMFR 111452 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 752 AM PDT TUE SEP 11 2012 ORZ029-111600- /O.EXP.KMFR.FR.Y.0037.000000T0000Z-120911T1500Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 752 AM PDT TUE SEP 11 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES ARE SLOWLY WARMING THIS MORNING AND MOVING ABOVE FROST CONDITIONS. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS. $$ CAZ082-084-111600- /O.EXP.KMFR.FR.Y.0037.000000T0000Z-120911T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITY OF...DORRIS 752 AM PDT TUE SEP 11 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES ARE SLOWLY WARMING THIS MORNING AND MOVING ABOVE FROST CONDITIONS. * LOCATIONS INCLUDE: DORRIS. $$ MSO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Sep 10, 8:38 AM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 10, 8:38 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PDT MON SEP 10 2012
.DISCUSSION...CHILLY START IN MANY LOCATIONS THIS MORNING. ONLY
DIPPED INTO THE UPPER 40S AT THE AIRPORT IN MEDFORD, BUT OUTLYING
LOCATIONS WERE DOWN CLOSER TO 40. OTHER RURAL AREAS LIKE THE
ILLINOIS VALLEY SAW SOME UPPER 30S. THE AIRMASS WILL REMAIN COOL
THROUGH TONIGHT AND GIVEN THIS MORNING'S READINGS, FROST WILL BE
POSSIBLE IN SOME WEST SIDE LOCATIONS TONIGHT.
THE MAIN UPPER TROUGH WILL MOVE BY TO OUR NORTH ALONG THE US/CAN
BORDER TODAY. THE ASSOCIATED COLD FRONT IS NOW OVER THE NORTH
COAST AND WILL WASH OUT AS IT MOVES ACROSS THE REMAINDER OF THE
WEST SIDE TODAY. SOME LIGHT RAIN IS BEING REPORTED OVER THE
WILLAMETTE VALLEY THIS MORNING AND SOME MAY WORK INTO THE COOS
COAST AND THE UMPQUA THIS MORNING, BUT THAT'S ABOUT IT. WE WILL BE
COOLER THAN NORMAL TODAY WITH WEAK COLD ADVECTION BEHIND THE
FRONT. AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND GRADIENTS
TIGHTEN, WE WILL ALSO SEE GUSTY WINDS MOST AREAS THIS AFTERNOON.
HUMIDITIES WILL BE HIGHER THAN WE'VE SEEN LATELY SO THE WINDS
SHOULDN'T PRESENT TOO MUCH OF A FIRE CONCERN TODAY. A GREATER FIRE
CONCERN COMES OVER THE NEXT COUPLE OF DAYS AS WINDS TURN OFFSHORE
AND THE HEAT BEGINS BUILDING AGAIN. WE WILL BE LOOKING CLOSELY AT
THAT TODAY. -WRIGHT
&&
.AVIATION...A WEAK COLD FRONT IS MOVING OVER THE NORTH COAST THIS
MORNING PRODUCING MOSTLY MVFR CIGS WILL LOCAL IFR/LIFR CIGS AT THE
IMMEDIATE COASTLINE (INCLUDING KOTH). CLOUD SEE SOME -RA OVER THE
COOS COAST AND UMPQUA THIS MORNING, BUT THIS SHOULD DISSIPATE
THROUGH THE MORNING AS THE FRONT WASHES OUT. EXPECT CIGS TO
INCREASE TO MVFR OVER THIS AREA BY EARLY AFTERNOON. ELSEWHERE VFR
CONDITIONS WILL PREVAIL TODAY WITH SOME SHALLOW CUMULUS BUILDUPS
THIS AFTERNOON, MAINLY OVER THE MOUNTAINS. GUSTY NORTHWEST WINDS
ARE EXPECTED THIS AFTERNOON, ESPECIALLY WEST SIDE LOCATIONS.
&&
.PREV DISCUSSION... /ISSUED 257 AM PDT MON SEP 10 2012/
DISCUSSION...A COOL NORTHWESTERLY FLOW WILL REMAIN OVER SOUTHERN
OREGON AND NORTHERN CALIFORNIA THROUGH WEDNESDAY. HOWEVER...AN
OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL RANGE THIS AFTERNOON
AND STRENGTHEN ON TUESDAY AND CONTINUE THROUGH WEDNESDAY. THIS MAY
ALLOW OVERNIGHT COASTAL MOUNTAIN RIDGE TEMPERATURES TO REMAIN
RATHER WARM TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE WIND BLOWS ALL
NIGHT THERE WHILE VALLEY OVERNIGHT LOWS DROP DOWN CONSIDERABLY AS
THE WIND GOES CALM THERE. LOOKING FOR COLDEST LOWS TUESDAY MORNING
WITH WIDESPREAD 30S AND 40S WEST OF THE CASCADES AND WIDESPREAD
MID 20S TO LOW 30S EAST OF THE CASCADES. THOSE FORECAST MID 20S TO
LOW 30S FOR THE EAST SIDE HAS PROMPTED A FREEZE WATCH FOR TUESDAY
MORNING FOR MUCH OF KLAMATH AND LAKE COUNTIES PLUS A BIT OF
SISKIYOU AND MODOC COUNTIES IN NORTHERN CALIFORNIA.
AFTER THIS COLD SNAP...HIGH PRESSURE BUILDS BACK WITH A STRONG
BLOCKING PATTERN SETTING UP OFFSHORE FROM MID WEEK INTO THE
WEEKEND. TEMPERATURES...ESPECIALLY AFTERNOON HIGHS...WILL RISE
RAPIDLY. THURSDAY HIGH TEMPS SHOULD BE WELL ABOVE NORMAL WITH
VERY SUMMERLIKE VALUES. THE RIDGE BREAKS DOWN A BIT FOR THE
WEEKEND AND A SLIGHT BIT OF INSTABILITY WORKS INTO EASTERN KLAMATH
AND LAKE COUNTIES. MOISTURE LOOKS VERY LIMITED AT THIS TIME SO
HAVE ONLY DEPICTED SOME CUMULUS BUILDUPS OVER THE HIGHER TERRAIN
IN THE SKY GRIDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
ORZ029>031.
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
ORZ027-030-031.
CA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
CAZ082-084.
PZ...GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 2 PM
PDT TUESDAY FOR PZZ350-356-370.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
TO 2 PM PDT TUESDAY FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ376.
HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT
WEDNESDAY FOR PZZ376.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS
AFTERNOON FOR PZZ376.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
PZZ370.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR PZZ370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:29 PM PDT | Fire Weather Watch | MFR | Siskiyou | 24 hr |
| Sep 10, 2:59 AM PDT | Gale Watch | MFR | 13 hr | |
| Sep 10, 2:59 AM PDT | Hazardous Seas Watch | MFR | 13 hr |
Nearby
Frost Advisories in California, 2012Frost Advisories in Oregon, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.